Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 10, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at Apr 4, 2004, 7:24 PM CDT for Zapata County, Texas. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 4, 2004, 7:24 PM CDT (00:24 UTC)
- Expired
- Apr 4, 2004, 8:30 PM CDT
- In force
- 66 min
- Issued by
- NWS Brownsville, TX
- Area
- Counties, with a storm outline in the text
County Zapata County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 4, 6:40 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 0.4 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 903 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 615 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.1
The text
As transmitted, in the capitals the NWS used until 2016.
567 WUUS54 KBRO 050024 SVRBRO TXC505-050130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 723 PM CDT SUN APR 4 2004 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN ZAPATA COUNTY IN DEEP SOUTH TEXAS * UNTIL 830 PM CDT * AT 721 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES SOUTH OF EL CENIZO...OR 14 MILES NORTH OF SAN YGNACIO...MOVING EAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SAN YGNACIO BY 745 PM CDT. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 2735 9959 2701 9962 2698 9899 2729 9898 $$ SPEECE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 4:00 PM CDT, 3 hours 24 minutes earlier.
Area forecast discussion, Apr 4, 4:00 PM CDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 300 PM CST SUN APR 4 2004 .SHORT TERM...DEEP MOISTURE ACROSS THE REGION IS ALREADY SPARKING SOME SHOWERS AND THUNDERSTORMS MAINLY IN THE NORTHERN AND WESTERN REGIONS OF DEEP SOUTH TEXAS. EXPECT THIS ACTIVITY TO SPREAD EASTWARD TODAY AS CAP CONTINUES TO BREAK...LIS OF -6 OVER THE REGION AND SFC BASED CAPES >2500. SHOWERS AND THUNDERSTORMS CONTINUE TONIGHT BUT WILL WEAKEN SOMEWHAT WITH THE LOSS OF DAYTIME HEATING. TOMORROW MAY BE A REPEAT OF TODAY AS THE UPPER LOW IN THE 4-CORNERS REGION CONTINUES TO GET NOWHERE FAST AND NUMEROUS LEFTOVER BOUNDARIES CRISS CROSS SOUTH TEXAS. .LONG TERM...UNSETTLED WEATHER CONTINUE INTO TUESDAY AS THE UPPER LOW FINALLY EJECTS INTO THE PLAINS TUESDAY NIGHT AND TAKES THE UPPER LEVEL SUPPORT WITH IT. SOUTHEAST SFC WINDS BECOME MORE DOMINANT PUSHING WHATS LEFT OF ANY BOUNDARIES TOWARD THE NORTH. RESIDUAL MOISTURE/OUTFLOW BOUNDARIES AND SEABREEZE BOUNDARIES MAY SPARK ISOLATED SHOWERS WEDNESDAY AND THURSDAY. ANOTHER FRONTAL BOUNDARY MAY PUSH INTO SOUTH TEXAS LATE THURSDAY INTO FRIDAY BUT WITH UPPER LEVEL TROUGH TO THE WEST AND SOUTHWEST MIDLEVEL FLOW AM NOT QUITE CONVINCED IT WILL REACH THIS FAR SOUTH. .MARINE...AT 1 PM BOY020 REPORTED AN EAST WIND AT 14 TO 17 KNOTS WITH 4 FOOT SEAS. AMPLE AMOUNT OF MOISTURE WILL CONTINUE TO DOMINATE THE COASTAL WATERS OF DEEP SOUTH TEXAS CAUSING SCATTERED SHOWERS AND THUNDERSTORMS. A WEAK COLD FRONT WILL STALL OVER THE COASTAL WATERS OF DEEP SOUTH TEXAS ON TUESDAY CAUSING CONTINUED SHOWER AND THUNDERSTORM ACTIVITY. THE WEAK COLD FRONT WILL FINALLY MOVE THROUGH THE AREA BY THURSDAY CAUSING A DRIER AND MORE STABLE AIRMASS. WINDS WILL CONTINUE TO BE LIGHT TO MODERATE OUT OF THE EAST UNTIL FRONTAL PASSAGE ON THURSDAY CAUSING WINDS TO SHIFT FROM THE NORTH THURSDAY NIGHT AND FRIDAY. A SMALL CRAFT ADVISORY MAY BE REQUIRED ON FRIDAY. && .AVIATION...MVFR CIGS WITH TEMPO IFR IN ANY SHOWERS OR THUNDERSTORMS. MVFR CIGS TONIGHT WITH MVFR VSBYS IN ANY SHOWERS OR THUNDERSTORMS. WINDS WILL BE LIGHT TO MODERATE OUT OF THE EAST FOR THE NEXT 24 HOURS. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 69 80 70 83 69/ 60 50 20 40 00 BROWNSVILLE 67 80 69 86 69/ 60 50 20 40 00 HARLINGEN 67 80 69 86 69/ 60 50 20 40 00 MCALLEN 67 82 67 86 68/ 60 50 20 40 00 RIO GRANDE CITY 66 84 66 87 68/ 60 50 20 40 00 SOUTH PADRE ISLAND 70 77 71 72 69/ 60 50 20 40 00 && .BRO WATCHES/WARNINGS/ADVISORIES...NONE. && 64/65/MARTINEZ THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT: HTTP://WWW.SRH.NOAA.GOV/BRO
Hazardous weather outlook, Apr 4, 6:00 AM CDT, 13 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 600 AM CDT SUN APR 4 2004 TXZ248>257-051100- BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON- INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA- 600 AM CDT SUN APR 4 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE LATER THIS MORNING. SOME LOCALLY HEAVY RAINS WILL BE POSSIBLE TODAY IN SOME OF THE THUNDERSTORMS. BOATERS WILL NEED TO REMAIN VIGILANT FOR CHANGING WEATHER CONDITIONS ALONG THE LOWER TEXAS COAST. HEAVY RAINS RESTRICTING VISIBILITIES TO LESS THAN ONE NAUTICAL MILE. FREQUENT CLOUD TO WATER LIGHTNING AND GUSTY WINDS CAN BE EXPECTED IN THUNDERSTORMS LATER THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE ATMOSPHERE OVER DEEP SOUTH TEXAS IS FORECAST TO REMAIN MOIST AND UNSTABLE FOR MUCH OF THE UPCOMING WEEK. SHOWERS AND THUNDERSTORMS REMAIN IN THE EXTENDED FORECAST AS A CONSEQUENCE. THUNDERSTORM CHANCES WILL BE GREATEST IN THE NORTHERN COUNTIES MONDAY AND TUESDAY. DEVELOPMENT OF ISOLATED STRONG THUNDERSTORMS WILL ALSO BE POSSIBLE MONDAY AND TUESDAY. AN APPROACHING COLD FRONT MAY TRIGGER ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS THURSDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Local storm report, Apr 4, 4:03 PM CDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
403 PM CDT SUN APR 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL 15 S ZAPATA 26.68N 99.26W
04/02/2004 1.25 INCH XXX XX COUNTY OFFICIAL
CHIEF OF ZAPATA COUNTY POLICE REPORTED BROKEN WINDSHIELDS
ON VEHICLES 2 MILES EAST OF HWY 83 ON FM2687.
&&
JPSpecial weather statement, Apr 4, 6:49 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 649 PM CDT SUN APR 4 2004 TXZ248>254-050400- BROOKS-HIDALGO-INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA- 649 PM CDT SUN APR 4 2004 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT... THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH VALID UNTIL 1100 PM CDT THIS EVENING. THE WATCH INCLUDES THE COUNTIES OF ZAPATA...JIM HOGG...STARR...BROOKS...HIDALGO... KENEDY AND WILLACY. SOME CITIES INCLUDED IN THE WATCH ARE FALFURRIAS...MCALLEN...ZAPATA...MCCOOK... RAYMONDVILLE...AND RIO GRANDE CITY. SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE LOWER RIO GRANDE VALLEY TONIGHT. SOME OF THESE STORMS MAY CONTAIN LARGE HAIL OR STRONG DAMAGING WIND GUSTS IN EXCESS OF 60 MPH. EMERGENCY MANAGERS AND SPOTTER GROUPS SHOULD BE PREPARED FOR ACTIVATION TONIGHT. RESIDENTS ACROSS DEEP SOUTH TEXAS SHOULD REMAIN ALERT AND BE READY TO ACT QUICKLY IF THREATENING WEATHER APPROACHES YOUR AREA. IF SEVERE WEATHER THREATENS YOUR AREA...THEN MOVE TO AN INTERIOR ROOM AND LAY DOWN ON THE FLOOR. IF CAUGHT OUTSIDE...LAY FLAT DOWN ON THE GROUND...PREFERABLY IN A DITCH OR OTHER LOW SPOT. NEVER TRY TO OUTRUN SEVERE WEATHER. PHILO PHILO
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 7:15 PM CDT | Flash Flood Warning | BRO | Brooks | 105 min |
| Apr 4, 7:33 PM CDT | Severe Thunderstorm Warning | BRO | Brooks | 57 min |
| Apr 4, 7:44 PM CDT | Flash Flood Warning | BRO | Zapata | 3 hr |
| Apr 4, 8:10 PM CDT | Flash Flood Warning | BRO | Brooks, Jim Hogg | 3 hr |
| Apr 4, 8:14 PM CDT | Severe Thunderstorm Warning | BRO | Jim Hogg | 61 min |
| Apr 4, 8:30 PM CDT | Severe Thunderstorm Warning | BRO | Brooks | 45 min |
| Apr 4, 8:49 PM CDT | Tornado Warning | BRO | Jim Hogg | 41 min |
| Apr 4, 9:04 PM CDT | Tornado Warning | BRO | Brooks, Jim Hogg | 41 min |
| Apr 4, 9:14 PM CDT | Severe Thunderstorm Warning | BRO | Brooks | 31 min |
| Apr 4, 9:45 PM CDT | Severe Thunderstorm Warning | BRO | Brooks, Kenedy | 45 min |
| Apr 4, 10:32 PM CDT | Severe Thunderstorm Warning | BRO | Kenedy | 58 min |
| Apr 4, 11:16 PM CDT | Flash Flood Warning | BRO | Brooks, Kenedy | 3 hr |
| Apr 4, 11:20 PM CDT | Special Marine Warning | BRO | 85 min | |
| Apr 4, 11:20 PM CDT | Special Marine Warning | BRO | 85 min | |
| Apr 5, 12:08 AM CDT | Flash Flood Warning | BRO | Starr | 3 hr |
| Apr 5, 12:30 AM CDT | Severe Thunderstorm Warning | BRO | Kenedy | 60 min |
| Apr 5, 12:45 AM CDT | Severe Thunderstorm Warning | BRO | Starr | 45 min |
| Apr 5, 12:58 AM CDT | Special Marine Warning | BRO | 2 hr | |
| Apr 5, 12:58 AM CDT | Special Marine Warning | BRO | 2 hr | |
| Apr 5, 1:00 AM CDT | Tornado Warning | BRO | Starr | 45 min |
| Apr 5, 1:03 AM CDT | Flash Flood Warning | BRO | Hidalgo | 3 hr |
| Apr 5, 2:48 AM CDT | Flash Flood Warning | BRO | Cameron | 102 min |
| Apr 5, 6:01 AM CDT | Severe Thunderstorm Warning | BRO | Cameron | 59 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.